Disturbance attenuation properties of time-controlled switched systems

Guisheng Zhai, Bo Hu, Kazunori Yasuda, Anthony N. Michel

Research output: Contribution to journalArticle

446 Citations (Scopus)

Abstract

In this paper, we investigate the disturbance attenuation properties of time-controlled switched systems consisting of several linear time-invariant subsystems by using an average dwell time approach incorporated with a piecewise Lyapunov function. First, we show that when all subsystems are Hurwitz stable and achieve a disturbance attenuation level smaller than a positive scalar γ0, the switched system under an average dwell time scheme achieves a weighted disturbance attenuation level γ0, and the weighted disturbance attenuation approaches normal disturbance attenuation if the average dwell time is chosen sufficiently large. We extend this result to the case where not all subsystems are Hurwitz stable, by showing that in addition to the average dwell time scheme, if the total activation time of unstable subsystems is relatively small compared with that of the Hurwitz stable subsystems, then a reasonable weighted disturbance attenuation level is guaranteed. Finally, a discussion is made on the case for which nonlinear norm-bounded perturbations exist in the subsystems.

Original languageEnglish
Pages (from-to)765-779
Number of pages15
JournalJournal of the Franklin Institute
Volume338
Issue number7
DOIs
Publication statusPublished - 2001 Nov

    Fingerprint

Keywords

  • Average dwell time
  • Disturbance attenuation
  • Perturbations
  • Piecewise Lyapunov function
  • Switched system
  • Switching law

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Signal Processing
  • Computer Networks and Communications
  • Applied Mathematics

Cite this